MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) LEFT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Synovitis (2094); Subluxation (4525); Muscle/Tendon Damage (4532); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: 42500606401 - femur cemented posterior stabilized (ps) standard left size 8 - 64542002.42532007501 - tibia cemented 5 degree stemmed left size f - 64470293.42540200032 - all-poly patella cemented 32 mm diameter - 64776004.Unknown cement.
 
Event or Problem Description
It was reported that the patient underwent a left knee revision approximately 8 months post implantation due to swelling, pain, instability, scar tissue, subluxation and quad tendon repair.The left quad tendon was repaired with exchange of the articulating surface without complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: 8 weeks follow-up shows that the patient experiencing patella clicking, no falls or other adverse effects are noted.X-rays noted 45° patella tracking midline with the touch of lateral patellar tilt, at 90° flexion further lateral patellar tracking, subluxing off the femur.Revision surgery was performed to revile the scar tissues and tendon repair.During the surgery, the patella button seemed to be stable with no wear or fracture.No complication was noted.A definitive root cause cannot be determined.Per package insert: pain, swelling, and instability are known adverse effects of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0002648920 - 2022 - 00058.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING POSTERIOR STABILIZED (PS) LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13336321
Report Number3007963827-2022-00025
Device Sequence Number11741933
Product Code MBH
UDI-Device Identifier00889024237285
UDI-Public(01)00889024237285(17)250228(10)64589370
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number42512400714
Device Lot Number64589370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight98 KG